Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 16, NWS Memphis, TN

April 29, 2005Panola County, Mississippi

NWS Memphis, TN issued this tornado warning at Apr 29, 2005, 8:23 PM CDT for Panola County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2005, 8:23 PM CDT (01:23 UTC)
Expired
Apr 29, 2005, 9:00 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Panola County, MS

The radar

The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 3:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 300123
TORMEG
MSC107-300200-
/O.NEW.KMEG.TO.W.0016.050430T0123Z-050430T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
823 PM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 900 PM CDT

* AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  PLEASANT GROVE...OR ABOUT 18 MILES NORTHWEST OF BATESVILLE...MOVING
  EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COMO AND
  SARDIS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3453 9020 3436 9020 3444 8971 3459 8981

$$
4 follow-up statements
000 
WWUS54 KMEG 300135
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CDT FRI APR 29 2005

MSC107-300200-
/O.CON.KMEG.TO.W.0016.000000T0000Z-050430T0200Z/
PANOLA MS-
835 PM CDT FRI APR 29 2005

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR PANOLA COUNTY...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PLEASANT GROVE...
OR ABOUT 9 MILES NORTHWEST OF BATESVILLE...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANT
GROVE...SARDIS...COMO AND GLENVILLE.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3453 9020 3436 9020 3444 8971 3454 8972
      3457 8981

$$
000 
WWUS54 KMEG 300144
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 PM CDT FRI APR 29 2005

MSC107-300200-
/O.CON.KMEG.TO.W.0016.000000T0000Z-050430T0200Z/
PANOLA MS-
844 PM CDT FRI APR 29 2005

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR PANOLA COUNTY...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SARDIS...OR ABOUT
11 MILES NORTHEAST OF BATESVILLE...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARDIS...COMO
AND GLENVILLE.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3453 9020 3436 9020 3444 8971 3454 8972
      3457 8981

$$
000 
WWUS54 KMEG 300151
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT FRI APR 29 2005

MSC107-300200-
/O.CON.KMEG.TO.W.0016.000000T0000Z-050430T0200Z/
PANOLA MS-
851 PM CDT FRI APR 29 2005

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR PANOLA COUNTY...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF
GLENVILLE...OR ABOUT 12 MILES NORTHEAST OF BATESVILLE...MOVING EAST
AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENVILLE.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3453 9020 3436 9020 3438 8972 3454 8972
      3457 8981

$$
000 
WWUS54 KMEG 300200
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
901 PM CDT FRI APR 29 2005

MSC107-300211-
/O.EXP.KMEG.TO.W.0016.000000T0000Z-050430T0200Z/
PANOLA MS-
901 PM CDT FRI APR 29 2005

...THE TORNADO WARNING FOR PANOLA COUNTY EXPIRES AT 900 PM CDT...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN ARKANSAS AND NORTHERN MISSISSIPPI.

LAT...LON 3453 9020 3436 9020 3438 8972 3454 8972
      3457 8981

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 29, 2:48 PM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Apr 29, 2:48 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT FRI APR 29 2005

.DISCUSSION...01Z SURFACE ANALYSIS PLACES CENTER OF LOW PRESSURE
ACROSS COAHOMA COUNTY MISSISSIPPI WITH TRAILING COLD FRONT ACROSS
SOUTHEAST ARKANSAS. MAIN SHORT TERM CONCERN IS SEVERE WEATHER
POTENTIAL. RUC/12KM NAM MODEL ANALYSIS SUGGESTS THAT COLD FRONT WILL
MOVE TOWARDS MISSISSIPPI/ALABAMA BORDER BY 6Z. THREE HOUR PRESSURE
CHANGES FINALLY STARTING TO SHOW EASTWARD MOVEMENT OF LOW. BEST
INSTABILITY...THOUGH WEAK REMAINS ACROSS NORTHERN MISSISSIPPI WITH
500-600 J/KG SURFACE BASED CAPE...LI/S AROUND -3 AND 0-6 KM BULK
SHEAR VALUES AROUND 60 KTS...AND MLCAPES AROUND 1500 J/KG.
ENVIRONMENT MENTIONED ABOVE STILL SUPPORTIVE OF SEVERE POTENTIAL
WITH A NEW WATCH TO AFFECT PORTIONS OF NORTHERN MISSISSIPPI UNTIL 5
AM CDT SATURDAY. IN ADDITION WILL MAKE SOME ADJUSTMENTS TO ARKANSAS
ZONES BASED ON CURRENT TRENDS.

UPDATED GRIDS WILL BE OUT SHORTLY.

CJC

.PREV DISCUSSION...ISSUED 248 PM CDT FRI APR 29 2005

FRONTAL BOUNDARY HAS BEGUN TO LIFT NORTH A LITTLE IN THE LAST COUPLE
OF HOURS IN RESPONSE TO THE STRENGTHENING SURFACE LOW NOW LOCATED
JUST NORTH OF TEXARKANA. ALL OF THE THUNDERSTORM ACTIVITY THAT HAS
DEVELOPED SO FAR HAS BEEN ALONG AND NORTH OF THE FRONT. EVENTUALLY
THERE SHOULD BE SOME THUNDERSTORM DEVELOPMENT SOUTH OF THE FRONT AND
ANY OF THESE STORMS SHOULD HAVE THE POTENTIAL TO BE AT LEAST SEVERE
IF NOT TORNADIC. THERE MAY ALSO BE LOCALLY HEAVY RAINFALL ALONG THE
FRONT AS WELL. FRONT WILL MOVE EAST OF THE FORECAST AREA BY 12Z SO
HAVE LEFT SATURDAY FORECAST DRY. THE WEEKEND SHOULD REMAIN DRY AS
HIGH PRESSURE HANGS IN OVER THE REGION. BY MONDAY NIGHT FRONTAL
BOUNDARY BEGINS TO SHIFT BACK NORTH AND STALL OUT NEAR THE FORECAST
AREA AND SHOULD BE CLOSE ENOUGH THAT WE WILL HAVE A RISK OF SHOWERS
AND THUNDERSTORMS FROM MONDAY NIGHT THROUGH FRIDAY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 29, 3:14 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT FRI APR 29 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-301100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
314 PM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE MAJORITY
OF THE MID SOUTH. THE MODERATE RISK AREA IS GENERALLY ALONG AND
SOUTH OF I-40.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF
THE MID SOUTH.

A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED LOW PRESSURE SYSTEM
WILL MOVE INTO THE MID SOUTH TONIGHT. ADDITIONAL THUNDERSTORMS WILL
DEVELOP AND PERSIST INTO THE LATE EVENING HOURS. SOME THUNDERSTORMS
WILL BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES BEING
THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION IS REQUESTED.

In the hours before

Local storm report, Apr 29, 5:03 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             CARAWAY                 35.76N 90.33W
04/29/2005  1.00 INCH        CRAIGHEAD          AR   FIRE DEPT/RESCUE

0320 PM     HAIL             2 N THREE WAY           35.73N 90.25W
04/29/2005  1.00 INCH        MISSISSIPPI        AR   POST OFFICE

            QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE

0337 PM     HAIL             LUXORA                  35.76N 89.93W
04/29/2005  1.00 INCH        MISSISSIPPI        AR   LAW ENFORCEMENT

            SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL

0342 PM     HAIL             WEINER                  35.62N 90.90W
04/29/2005  1.75 INCH        POINSETT           AR   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL CAUSING VEHICLE DAMAGE

0410 PM     HAIL             3 N RIPLEY              35.79N 89.53W
04/29/2005  1.75 INCH        LAUDERDALE         TN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED IN THE COMMUNITY OF CENTRAL

0427 PM     HAIL             FISHER                  35.49N 90.97W
04/29/2005  1.75 INCH        POINSETT           AR   FIRE DEPT/RESCUE

            GOLF BALL SIZE HAIL COVERING THE GROUND

0435 PM     HAIL             4 SE FRIENDSHIP         35.87N 89.19W
04/29/2005  0.75 INCH        CROCKETT           TN   PUBLIC

            PENNY SIZE HAIL REPORTED IN THE TOWN OF CROCKETT MILLS

0502 PM     HAIL             MARKED TREE             35.53N 90.42W
04/29/2005  1.00 INCH        POINSETT           AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY MARKED TREE POLICE DEPT

&&

JFB
Local storm report, Apr 29, 5:19 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
519 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             CARAWAY                 35.76N 90.33W
04/29/2005  1.00 INCH        CRAIGHEAD          AR   FIRE DEPT/RESCUE

0320 PM     HAIL             2 N THREE WAY           35.73N 90.25W
04/29/2005  1.00 INCH        MISSISSIPPI        AR   POST OFFICE

            QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE

0337 PM     HAIL             LUXORA                  35.76N 89.93W
04/29/2005  1.00 INCH        MISSISSIPPI        AR   LAW ENFORCEMENT

            SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL

0342 PM     HAIL             WEINER                  35.62N 90.90W
04/29/2005  1.75 INCH        POINSETT           AR   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL CAUSING VEHICLE DAMAGE

0410 PM     HAIL             3 N RIPLEY              35.79N 89.53W
04/29/2005  1.75 INCH        LAUDERDALE         TN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED IN THE COMMUNITY OF CENTRAL

0427 PM     HAIL             FISHER                  35.49N 90.97W
04/29/2005  1.75 INCH        POINSETT           AR   FIRE DEPT/RESCUE

            GOLF BALL SIZE HAIL COVERING THE GROUND

0435 PM     HAIL             4 SE FRIENDSHIP         35.87N 89.19W
04/29/2005  0.75 INCH        CROCKETT           TN   PUBLIC

            PENNY SIZE HAIL REPORTED IN THE TOWN OF CROCKETT MILLS

0502 PM     HAIL             MARKED TREE             35.53N 90.42W
04/29/2005  1.00 INCH        POINSETT           AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY MARKED TREE POLICE DEPT

0517 PM     HAIL             DYESS                   35.59N 90.21W
04/29/2005  0.75 INCH        MISSISSIPPI        AR   AMATEUR RADIO

&&

JFB
Local storm report, Apr 29, 5:43 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             CARAWAY                 35.76N 90.33W
04/29/2005  1.00 INCH        CRAIGHEAD          AR   FIRE DEPT/RESCUE

0320 PM     HAIL             2 N THREE WAY           35.73N 90.25W
04/29/2005  1.00 INCH        MISSISSIPPI        AR   POST OFFICE

            QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE

0337 PM     HAIL             LUXORA                  35.76N 89.93W
04/29/2005  1.00 INCH        MISSISSIPPI        AR   LAW ENFORCEMENT

            SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL

0342 PM     HAIL             WEINER                  35.62N 90.90W
04/29/2005  1.75 INCH        POINSETT           AR   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL CAUSING VEHICLE DAMAGE

0410 PM     HAIL             3 N RIPLEY              35.79N 89.53W
04/29/2005  1.75 INCH        LAUDERDALE         TN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED IN THE COMMUNITY OF CENTRAL

0427 PM     HAIL             FISHER                  35.49N 90.97W
04/29/2005  1.75 INCH        POINSETT           AR   FIRE DEPT/RESCUE

            GOLF BALL SIZE HAIL COVERING THE GROUND

0435 PM     HAIL             4 SE FRIENDSHIP         35.87N 89.19W
04/29/2005  0.75 INCH        CROCKETT           TN   PUBLIC

            PENNY SIZE HAIL REPORTED IN THE TOWN OF CROCKETT MILLS

0502 PM     HAIL             MARKED TREE             35.53N 90.42W
04/29/2005  1.00 INCH        POINSETT           AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY MARKED TREE POLICE DEPT

0517 PM     HAIL             DYESS                   35.59N 90.21W
04/29/2005  0.75 INCH        MISSISSIPPI        AR   AMATEUR RADIO

0542 PM     HAIL             GILT EDGE               35.53N 89.83W
04/29/2005  2.75 INCH        TIPTON             TN   TRAINED SPOTTER

            GOLF BALL TO BASEBALL SIZE HAIL REPORTED

&&

JFB
Local storm report, Apr 29, 5:49 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
549 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             CARAWAY                 35.76N 90.33W
04/29/2005  1.00 INCH        CRAIGHEAD          AR   FIRE DEPT/RESCUE

0320 PM     HAIL             2 N THREE WAY           35.73N 90.25W
04/29/2005  1.00 INCH        MISSISSIPPI        AR   POST OFFICE

            QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE

0337 PM     HAIL             LUXORA                  35.76N 89.93W
04/29/2005  1.00 INCH        MISSISSIPPI        AR   LAW ENFORCEMENT

            SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL

0342 PM     HAIL             WEINER                  35.62N 90.90W
04/29/2005  1.75 INCH        POINSETT           AR   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL CAUSING VEHICLE DAMAGE

0410 PM     HAIL             3 N RIPLEY              35.79N 89.53W
04/29/2005  1.75 INCH        LAUDERDALE         TN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED IN THE COMMUNITY OF CENTRAL

0427 PM     HAIL             FISHER                  35.49N 90.97W
04/29/2005  1.75 INCH        POINSETT           AR   FIRE DEPT/RESCUE

            GOLF BALL SIZE HAIL COVERING THE GROUND

0435 PM     HAIL             4 SE FRIENDSHIP         35.87N 89.19W
04/29/2005  0.75 INCH        CROCKETT           TN   PUBLIC

            PENNY SIZE HAIL REPORTED IN THE TOWN OF CROCKETT MILLS

0502 PM     HAIL             MARKED TREE             35.53N 90.42W
04/29/2005  1.00 INCH        POINSETT           AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY MARKED TREE POLICE DEPT

0517 PM     HAIL             DYESS                   35.59N 90.21W
04/29/2005  0.75 INCH        MISSISSIPPI        AR   AMATEUR RADIO

0542 PM     HAIL             GILT EDGE               35.53N 89.83W
04/29/2005  2.75 INCH        TIPTON             TN   TRAINED SPOTTER

            GOLF BALL TO BASEBALL SIZE HAIL REPORTED

0547 PM     HAIL             2 W COVINGTON           35.57N 89.68W
04/29/2005  1.75 INCH        TIPTON             TN   TRAINED SPOTTER

&&

JFB
Local storm report, Apr 29, 5:54 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             CARAWAY                 35.76N 90.33W
04/29/2005  1.00 INCH        CRAIGHEAD          AR   FIRE DEPT/RESCUE

0320 PM     HAIL             2 N THREE WAY           35.73N 90.25W
04/29/2005  1.00 INCH        MISSISSIPPI        AR   POST OFFICE

            QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE

0337 PM     HAIL             LUXORA                  35.76N 89.93W
04/29/2005  1.00 INCH        MISSISSIPPI        AR   LAW ENFORCEMENT

            SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL

0342 PM     HAIL             WEINER                  35.62N 90.90W
04/29/2005  1.75 INCH        POINSETT           AR   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL CAUSING VEHICLE DAMAGE

0410 PM     HAIL             3 N RIPLEY              35.79N 89.53W
04/29/2005  1.75 INCH        LAUDERDALE         TN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED IN THE COMMUNITY OF CENTRAL

0427 PM     HAIL             FISHER                  35.49N 90.97W
04/29/2005  1.75 INCH        POINSETT           AR   FIRE DEPT/RESCUE

            GOLF BALL SIZE HAIL COVERING THE GROUND

0435 PM     HAIL             4 SE FRIENDSHIP         35.87N 89.19W
04/29/2005  0.75 INCH        CROCKETT           TN   PUBLIC

            PENNY SIZE HAIL REPORTED IN THE TOWN OF CROCKETT MILLS

0502 PM     HAIL             MARKED TREE             35.53N 90.42W
04/29/2005  1.00 INCH        POINSETT           AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY MARKED TREE POLICE DEPT

0517 PM     HAIL             DYESS                   35.59N 90.21W
04/29/2005  0.75 INCH        MISSISSIPPI        AR   AMATEUR RADIO

0542 PM     HAIL             GILT EDGE               35.53N 89.83W
04/29/2005  2.75 INCH        TIPTON             TN   TRAINED SPOTTER

            GOLF BALL TO BASEBALL SIZE HAIL REPORTED

0547 PM     HAIL             2 W COVINGTON           35.57N 89.68W
04/29/2005  1.75 INCH        TIPTON             TN   TRAINED SPOTTER

0552 PM     HAIL             2 W COVINGTON           35.57N 89.68W
04/29/2005  1.25 INCH        TIPTON             TN   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL CAUSING VEHICLE DAMAGE

&&

JFB
Special weather statement, Apr 29, 6:04 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT FRI APR 29 2005

ARZ036-TNZ049-088-292315-

CRITTENDEN AR-SHELBY TN-TIPTON TN-
604 PM CDT FRI APR 29 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN...SHELBY AND
TIPTON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF TURRELL AT 604
PM CDT...MOVING EAST AT 50 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN...SHELBY AND TIPTON COUNTIES...INCLUDING THE
CITIES OF MILLINGTON AND TURRELL...SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:27 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica33 min
Apr 29, 8:53 PM CDTTornado WarningMEGLafayette37 min
Apr 29, 9:15 PM CDTFlash Flood WarningMEGTate2 hr
Apr 30, 12:29 AM CDTSevere Thunderstorm WarningMEGMonroe46 min
Apr 30, 12:51 AM CDTTornado WarningMEGMonroe28 min

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.